‘Tragic month’ for drug overdoses in Oakville, Burlington

By

Published November 30, 2021 at 5:23 pm

The use of street drugs continues to have devastating effects on the communities of Oakville, Burlington, Milton and Halton Hills.

In what Halton Regional Police are calling a “tragic month,” five lives were lost to suspected drug poisonings in November.

Street drugs are highly unpredictable and even if the user has used them before or takes them in small amounts anyone using them can overdose.

It can take a number of doses of naloxone to reverse an overdose.

“In one instance, it took five doses to revive a victim,” Halton Police said.

Call 9-1-1 immediately if you suspect someone of an overdose. Administer naloxone if you have it and police ask that you stay with the person until help arrives.

Police have also found that a good amount of those people have suffered an overdose are often on their own. Nearly 40 per cent of the 325 overdose victims this year did so while alone.

Local police are asking that drug uses download the Brave App. The app connects people at risk of an overdose with a community of overdose responders and/or first responders.

For more information on the Brave App, visit https://www.haltonpolice.ca or download the app at bit.ly/3d8Bhp2.

insauga's Editorial Standards and Policies

Related News

advertising